Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 20, 2011, 7:55 PM EDT for Livingston County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 7:55 PM EDT (23:55 UTC)
- Expired
- Jun 20, 2011, 9:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
County Livingston County, NY
The radar
The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849 WWUS81 KBUF 202355 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 755 PM EDT MON JUN 20 2011 NYZ013-014-210100- LIVINGSTON NY-ONTARIO NY- 755 PM EDT MON JUN 20 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR GROVELAND...AND MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4288 7762 4268 7747 4261 7781 4270 7790 $$ APFFEL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:08 PM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 20, 3:08 PM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 308 PM EDT MON JUN 20 2011 .SYNOPSIS... A FRONTAL ZONE EXTENDING FROM SOUTHERN MICHIGAN SOUTHEASTWARD THROUGH SOUTHWEST PENNSYLVANIA WILL VERY SLOWLY MOVE NORTH TOWARD WESTERN NEW YORK ON TUESDAY...AND EVENTUALLY INTO THE STATE BY WEDNESDAY. THIS WILL RESULT IN A GRADUAL RETURN TO MORE UNSETTLED CONDITIONS...WITH MOST AREAS LIKELY SEEING SOME SHOWERS AND THUNDERSTORMS BY MIDWEEK. THE FRONTAL BOUNDARY WILL SLOWLY MOVE OFF TO THE EAST TOWARD THE END OF THE WEEK WITH SOMEWHAT UNSETTLED WEATHER CONTINUING INTO THE WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... A BROAD RIDGE IS OVER THE EASTERN HALF OF THE COUNTRY WITH A RATHER ANOMALOUS UPPER LEVEL LOW OVER WESTERN NB /-5SD/. AT THE SURFACE...A LOW CAN BE FOUND OVER CENTRAL NE...WITH A TROUGH EXTENDING FROM THE LOW TO SOUTHERN MI AND THEN SOUTHEASTWARD PAST SW PA. SEVERAL MCS EVENTS HAVE OCCURRED ALONG THE WEAK TROUGH OVER THE PAST SEVERAL DAYS...AND EXPECT THIS TO CONTINUE TONIGHT INTO TOMORROW AS WELL. FIRST...LATE THIS AFTERNOON...SPC MESOSCALE ANALYSIS AND SURFACE DATA INDICATE THE ATMOSPHERE IS RIPE FOR THE DEVELOPMENT OF CONVECTION LATE THIS AFTERNOON OVER THE WESTERN SOUTHERN TIER. MOISTURE CONTINUES TO POOL JUST EAST OF A LAKE BREEZE BOUNDARY WITH CAPES NEAR 1000J/KG. WEAK CONVERGENCE IS ALSO PRESENT PER SURFACE WIND FIELDS...AND ALONG A DEWPOINT GRADIENT ACROSS THE WESTERN PORTION OF THE STATE. WHILE SEVERE WEATHER IS NOT ANTICIPATED DUE TO LIMITED WIND SHEAR...SLOW MOVING STORMS MEANS A LOW FLASH FLOOD THREAT. TONIGHT...ANY DEVELOPMENT THAT OCCURS THIS EVENING SHOULD SLOWLY MOVE OFF TO THE EAST TONIGHT. ANOTHER ROUND OF CONVECTION IS EXPECTED LATE TONIGHT OVER THE WESTERN SOUTHERN TIER AS A DEVELOPING MCS MOVE IN. OUTSIDE OF THE SOUTHERN TIER...THE CHANCE FOR NOCTURNAL CONVECTION IS LIMITED...ALTHOUGH AM A BIT WEARY OF LAST NIGHTS UNANTICIPATED CONVECTION OVER THE LAKE AND THE PRESENCE OF THE DEWPOINT BOUNDARY WHICH WILL CONTINUE TO SLOWLY MOVE NORTH OVERNIGHT. WILL ADD AN ISOLATED THUNDERSTORM FOR AREAS SOUTH OF THE THRUWAY. AREAS EAST OF THE GENESEE VALLEY SHOULD REMAIN DRY WITH LESS AVAILABLE MOISTURE AND INSTABILITY...WITH ONLY PASSING CIRRUS OVER THE EASTERN LAKE ONTARIO REGION. TUESDAY...THE SURFACE BOUNDARY WILL CONTINUE ITS VERY SLOW PROGRESSION TOWARD THE STATE. WITH SLIGHTLY MORE AVAILABLE MOISTURE...THE ATMOSPHERE WILL BE A BIT MORE UNSTABLE THAN TODAY...AND WILL HAVE TO KEEP A THREAT FOR CONVECTION IN THE FORECAST FOR MOST AREAS SOUTH OF LAKE ONTARIO. THERE IS NO WAY TO TRULY TIME AND PLACE ANY GIVEN THUNDERSTORM COMPLEX IN THIS SCENARIO...AS MODELS TYPICALLY DO NOT HANDLE MCS DEVELOPMENT TOO WELL. SO WILL FOCUS MORE ON THE OVERALL THREAT FOR MEASURABLE PRECIPITATION OVER THE COURSE OF THE DAY...HIGHEST NEAR THE SOUTHERN TIER AND LOWEST FROM ABOUT KROC-KFZY AND NORTH. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... MODEL DIFFERENCES PERSIST THROUGH THIS PERIOD WITH THE ECMWF CONTINUING TO BE FASTER/STRONGER. HAVE CONTINUED THE PREVIOUS FORECASTS TRENDS OF FOLLOWING THE SLOWER GFS. THUS...THE WARM FRONT WILL BE JUST APPROACHING THE CWA TUESDAY NIGHT. THIS WILL BRING PRECIPITATION MAINLY ACROSS THE WESTERN SOUTHERN TIER COUNTIES WITH THE AREAS EAST OF LAKE ONTARIO REMAINING DRY. ON WEDNESDAY...THE RIDGE WILL CONTINUE TO DRIFT EAST WITH THE WARM FRONT SLOWLY INCHING ACROSS THE WESTERN SOUTHERN TIER. ABUNDANT MOISTURE OVERSPREADING THE REGION AND THE DIFFLUENT UPPER FLOW WILL RESULT IN LIKELY POPS SPREADING ACROSS THE ENTIRE AREA WEDNESDAY THROUGH WEDNESDAY NIGHT. THE GFS BRINGS AN OCCLUDED FRONT ACROSS THE WESTERN COUNTIES LATE WEDNESDAY NIGHT AS A STACKED LOW WILL BE FOUND IN THE VICINITY OF WISCONSIN. DRIER MID LEVEL AIR WILL SWEEP ACROSS THE REGION THURSDAY IN THE WAKE OF THE FRONTAL PASSAGE...BUT THERE WILL STILL BE ENOUGH LOW LEVEL MOISTURE IN PLACE WITHIN THE CYCLONIC FLOW TO KEEP THE SHOWERS/THUNDERSTORMS IN THE FORECAST. ON THURSDAY NIGHT...THE STACKED LOW ONLY MOVES TO NORTHERN LAKE MICHIGAN. THIS WILL KEEP A DEEP CYCLONIC FLOW OVER ALL OF THE GREAT LAKES REGION WITH MORE NUISANCE SHOWER ACTIVITY POSSIBLE. THE BULK OF THE NIGHT THOUGH SHOULD BE RAIN FREE. && .LONG TERM /FRIDAY THROUGH MONDAY/... THIS WILL BE A COOLER PERIOD ACROSS OUR REGION AS THE LARGE LOW OVER THE CANADIAN MARITIMES HOLDS TEMPERATURES AT NEAR TO BELOW NORMAL LEVELS. WHILE THERE WILL BE THE CHANCE FOR SOME LEFTOVER SHOWER ACTIVITY FRIDAY AND SATURDAY... DRY WEATHER SHOULD PREVAIL SUNDAY AND MONDAY AS SFC HIGH PRESSURE WILL BUILDS INTO THE GREAT LAKES REGION. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A FRONTAL ZONE EXTENDING FROM SOUTHERN MI SOUTHEASTWARD THROUGH SW PA WILL VERY SLOWLY MOVE NORTH TOWARD WESTERN NY OVER THE NEXT 24 HOURS. CONVECTIVE COMPLEXES WILL DEVELOP ALONG AND OCCASIONALLY JUST NORTH OF THIS BOUNDARY. ONE SUCH MCS MAY CLIP WESTERN NY THIS EVENING WITH ANOTHER ONE LATE TONIGHT AND WILL INDICATE THIS IN THE KJHW TAF SITE...WITH OTHER LOCATIONS IN WNY REMAINING DRY. ONLY PASSING CIRRUS IS EXPECTED OVER THE EASTERN LAKE ONTARIO REGION. THIS TREND WILL CONTINUE BEYOND TUESDAY AFTERNOON AS THE BOUNDARY CONTINUES TO MOVE TOWARD AND EVENTUALLY INTO WESTERN NY ON WED. OUTLOOK... WEDNESDAY...VFR/MVFR WITH SHOWERS AND THUNDERSTORMS LIKELY. THURSDAY AND FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS...SOME THUNDERSTORMS POSSIBLE ACROSS EASTERN SECTIONS. SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS. && .MARINE... A FRONTAL ZONE EXTENDING FROM SOUTHERN MI SOUTHEASTWARD THROUGH SW PA WILL VERY SLOWLY MOVE NORTH TOWARD AND EVENTUALLY INTO WESTERN NY TUESDAY INTO WEDNESDAY. THE FRONT WILL SLIDE EAST OF THE AREA THURSDAY OR FRIDAY. THIS WILL CREATE A THREAT FOR CONVECTION AT TIMES...BUT WITH LIMITED WINDS AND WAVES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...ZAFF NEAR TERM...ZAFF SHORT TERM...LEVAN LONG TERM...LEVAN AVIATION...ZAFF MARINE...ZAFF
Hazardous weather outlook, Jun 20, 6:00 AM EDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 600 AM EDT MON JUN 20 2011 NYZ001>008-010>014-019>021-085-211000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 600 AM EDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-211000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 600 AM EDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 20, 7:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 755 PM EDT MON JUN 20 2011 NYZ013-014-210100- LIVINGSTON NY-ONTARIO NY- 755 PM EDT MON JUN 20 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR GROVELAND...AND MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4288 7762 4268 7747 4261 7781 4270 7790 APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:51 AM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.